A five year-old girl came to the tourist ambulance because of the dysuria, sore throat and tingling of external genitalia. A local physician prescribed amoxicillin/clavulanic acid suspension. She took her first dose in the afternoon. During the night, parents noticed the rash and redness of the entire body. During the night, another dose of antibiotic was given, after which the rash and redness continued to spread rapidly.
Immediately methylprednisolone and chloropyramine are administered intramuscularly. Upon arrival to the hospital, the girl was a normal state of consciousness with dyspnea, breathing frequency 25/min, SpO2 97%, dehydrated, febrile 38.1 °C, tachycardic (135/min) and normotensive (RR 103/66 mmHg). On the skin of the face and on the larger surface of the body (TBSA = 80%) were visible bullae and vesicles which ruptured and it came to skin peeling. Due to the progression of respiratory insufficiency, tracheotomy was performed. Also due to the increase in inflammatory parameters for the first ten days, ceftriaxone and amikacin were ordered, with all supportive therapy. On the second day of admission, cyclosporine is ordered. All the swabs were negative. Lyell’s syndrome, or toxic epidermal necrolysis, is a rare, potentially life-threatening mucocutaneous disease, usually provoked by the administration of a drug and characterized by acute necrosis of the epidermis. The drugs most frequently incriminated are nonsteroidal antiinflammatory drugs, chemotherapeutics, antibiotics, and anticonvulsants. Although the cases where amoxicillin/clavulanic acid suspension caused this condition were described, in our case, amoxicillin/clavulanic acid suspension was probably not the cause, given that the girl had been treated twice in the past with this drug without side effects.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.